Results 1 to 9 of 9

Thread: Possible c.diff

  1. #1

    Possible c.diff

    I have been experiencing multiple accidents per day for the past three days, approximately one week after finishing a course of Levaquin for UTI. Other than some fatigue there are no other physical symptoms. Currently I am attempting to schedule a doctor appointment, which is not easy to do. I will try to get to urgent care today.

    Are there specific things I should try to do to make this situation tolerable or to ask the doctor when I finally see one? How long does this go on for? Note: I am reluctant to try Imodium because I also have a tendency to constipation and had obstruction last year. As I live alone the logistics are not manageable long term.

  2. #2
    Will your doctor call in labs prior to the appointment? That way you could go and see the doctor once the labs are in.

  3. #3
    Don't take Immodium until c. diff. is ruled out. You will need to submit a stool specimen (which must be liquid to extremely soft) for an analysis for a c. diff. infection. Most labs can do this test within 3-4 hours.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  4. #4
    OK apologies for my seemingly endless posts on this subject, which constantly gets annoying in novel ways.

    Anyway, the c.diff test was negative. The symptoms are improving (6 days after they started) but I do still get incontinence.

    One doctor suggested maybe the symptoms were due to gastroenteritis (and should be going away now). He said perhaps pepto bismol.

    One doctor said it was just a reaction to the Levaquin (and could take two weeks to go away). He suggested either yogurt or probiotic. He said maybe VSL#3 might help but did not specifically recommend it. He also suggested an INCREASE in fiber, or Citrucel, which seems like the opposite of the BRAT diet some suggested.

    How do people here manage such symptoms? Diarrhea post antibiotic, no fever or vomiting, not c. diff. Increase or decrease fiber? What is the very best probiotic?
    Last edited by xsfxsf; 08-24-2019 at 12:36 AM.

  5. #5
    Quote Originally Posted by xsfxsf View Post
    OK apologies for my seemingly endless posts on this subject, which constantly gets annoying in novel ways.

    Anyway, the c.diff test was negative. The symptoms are improving (6 days after they started) but I do still get incontinence.

    One doctor suggested maybe the symptoms were due to gastroenteritis (and should be going away now). He said perhaps pepto bismol.

    One doctor said it was just a reaction to the Levaquin (and could take two weeks to go away). He suggested either yogurt or probiotic. He said maybe VSL#3 might help but did not specifically recommend it. He also suggested an INCREASE in fiber, or Citrucel, which seems like the opposite of the BRAT diet some suggested.

    How do people here manage such symptoms? Diarrhea post antibiotic, no fever or vomiting, not c. diff. Increase or decrease fiber? What is the very best probiotic?
    i take dr tobias deep immune probiotic.......not harsh like some
    Bike-on.com rep
    John@bike-on.com
    c4/5 inc funtioning c6. 28 yrs post.
    sponsored handcycle racer

  6. #6
    I take Renew Life Ultimate Flora and also drink kombucha and eat yogurt. When I’m on antibiotics I double or triple up on the antibiotics.

  7. #7
    Quote Originally Posted by xsfxsf View Post
    Anyway, the c.diff test was negative. The symptoms are improving (6 days after they started) but I do still get incontinence.
    Yes, diarrhea can be due to gastroenteritis (viral or bacterial) or even food poisoning. It can also be the side effect of many medications. Are you on anything new?

    Since c. diff. has been ruled out, you can firm up your stool with Imodium or calcium polycarbophil. Don't overdo it though, as you can easily swing the other way.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  8. #8
    Senior Member
    Join Date
    Nov 2004
    Location
    East Tennessee
    Posts
    473
    Pepto-bimol. When I had c-diff, I would take 1 dose of questran 2 to 3 hours after taking a dose of vancocyn. It helped.

  9. #9
    Quote Originally Posted by annev308 View Post
    I take Renew Life Ultimate Flora and also drink kombucha and eat yogurt. When I?m on antibiotics I double or triple up on the antibiotics.
    I think you meant you increase the probiotics. I was told to do that too.

    After two incidents of having to take an antibiotic I developed cdiff both times, both landing me in the hospital for 5 months the first time and 5 weeks the second time. I now take 2 probiotic capsules per day. My doctor said to double that if I have to have an antibiotic again. I do want to avoid any antibiotic, however.
    While I was hospitalized (a few months ago) my husband ordered from Amazon, "New Rhythm Probiotics 20 Strains 50 billion active cultures". It's described on the label as a vegetable, coated capsule.
    The bottle was shown to my doctor and he approved my use of it, noting high level of cultures.

Similar Threads

  1. C Diff ?
    By addiesue in forum Care
    Replies: 16
    Last Post: 06-10-2010, 08:21 PM
  2. I have c diff....again
    By NoDecafPlz in forum Care
    Replies: 51
    Last Post: 03-21-2010, 01:44 PM
  3. Something Diff and Fun?
    By Juke_spin in forum Life
    Replies: 6
    Last Post: 09-18-2008, 04:48 AM
  4. C-diff
    By sandra beerman in forum Care
    Replies: 3
    Last Post: 05-28-2008, 11:53 PM
  5. C Diff
    By NoDecafPlz in forum Care
    Replies: 13
    Last Post: 01-30-2008, 06:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •